Alert archive / Montana / Winter Storm Watches in 2007

Winter Storm Watch 2, NWS Great Falls, MT

January 4, 2007

NWS Great Falls, MT issued this winter storm watch at Jan 4, 2007, 2:51 PM MST. It took effect at Jan 5, 2007, 5:00 PM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 4, 2007, 2:51 PM MST (21:51 UTC)
In effect from
Jan 5, 2007, 5:00 PM MST
Expired
Jan 5, 2007, 4:44 AM MST
In force
Issued by
NWS Great Falls, MT

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this winter storm watch went out at Jan 4, 2:41 PM MST, 10 minutes earlier.

Area forecast discussion, Jan 4, 2:41 PM MST, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
241 PM MST THU JAN 4 2007

.DISCUSSION...

TONIGHT THROUGH SATURDAY...THE MAIN INTEREST FOR THIS PERIOD IS
AN APPROACHING LOW PRESSURE WEATHER SYSTEM THAT WILL BRING HIGH
WINDS ACROSS THE ZONES AND HEAVY SNOW TO THE ROCKIES LATE FRIDAY AND
SATURDAY. THE UPPER LEVEL WINDS BEGIN TO INCREASE LATE FRIDAY AS A
JET NOSES INTO WESTERN MONTANA. STRONG UPPER LEVEL WINDS PLUS A GOOD
INVERSION AND WARM ADVECTION OVER THE ROCKIES WILL PRODUCE VERY HIGH
GUSTS...GUSTS TO NEAR 100 MPH OVER THE ROCKIES ARE POSSIBLE. THESE
STRONG WINDS WILL SPREAD EAST SATURDAY. GOOD MIXING SHOULD DEVELOP
OVER THE PLAINS AND MID-LEVEL WINDS WILL HELP PRODUCE STRONG GUSTS
ACROSS NORTH CENTRAL MONTANA.  A WIND WARNING FOR THE ROCKIES AS
WELL AS A WATCH FOR NORTH CENTRAL MONTANA WILL BE ISSUED. THE STRONG
WINDS MOVING ACROSS THE ROCKIES WILL ALSO BE VERY MOIST AND COLD.
THIS WILL HEAVY SNOW OVER THE ROCKIES...ALONG WITH CONSIDERABLE
BLOWING SNOW.  A WINTER STORM WATCH WILL BE ISSUED FOR LATE FRIDAY
AND SATURDAY. ZELZER

SATURDAY NIGHT THROUGH WEDNESDAY...A DIRTY WEST TO NORTHWEST FLOW
ALOFT WILL BE OVER THE AREA THROUGH MONDAY. WILL SEE A COUPLE SHORT
WAVES MOVES THROUGH THE NORTHERN ROCKIES IN THIS FLOW. THIS WILL
RESULT IN A GOOD CHANCE FOR SIGNIFICANT SNOW FOR THE ROCKY MOUNTAIN
FRONT AND A CHANCE OF SNOW ELSEWHERE. ALONG WITH THE SNOW...THESE
DISTURBANCES WILL BRING STRONG WINDS TO NORTH CENTRAL MONTANA.
SATURDAY IS APPEARING TO BE THE WINDIEST DAY SO FAR. WILL LIKELY
NEED A HIGH WIND WATCH ISSUED IN THE NEXT 24 HOURS FOR ALL OF NORTH
CENTRAL MONTANA FOR PARTS OF FRIDAY NIGHT AND SATURDAY. TEMPERATURES
DURING THIS PERIOD WILL BE NEAR NORMAL TO SLIGHTLY ABOVE NORMAL.

FOR TUESDAY AND WEDNESDAY MODELS ARE SHOWING THAT THE JET STREAM
WILL SINK SOUTH OF THE AREA AS A STRONG UPPER LEVEL LOW MOVES INTO
THE PACIFIC NORTHWEST FROM ALASKA. THIS WILL BRING A CHANCE OF SNOW
AND ALLOW ARCTIC AIR TO MOVE INTO THE AREA. SIGNIFICANT SNOW AND
COLD MAY ACCOMPANY THIS SYSTEM. HAVE TREND TEMPERATURES DOWN AND
POPS UP IN THE EXTENDED. IF MODELS CONTINUE TO SHOW THIS ARCTIC
OUTBREAK FOR THE MIDDLE AND LATER PART OF NEXT WEEK WILL HIT THE
FORECAST MUCH HARDER TOMORROW. MEIER

&&

.AVIATION...
UPDATED 1711Z.
MOIST WESTERLY FLOW ALOFT WILL CONTINUE THROUGH THE NEXT 24 HOURS.
ALONG AND WEST OF THE DIVIDE...WIDESPREAD SNOW SHOWERS WILL SLOWLY
DECREASE DURING THE AFTERNOON AND COME TO AN END BY 00Z.
ELSEWHERE...SCATTERED TO BROKEN MID LEVEL CLOUDS WILL PERSIST
THROUGH THE NEXT 24 HOURS. VFR CONDITIONS WILL PREVAIL EXCEPT NEAR
THE CONTINENTAL DIVIDE. WESTERLY SURFACE WINDS WILL BE LIGHT TO
MODERATE THROUGH THE PERIOD. MEIER

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  17  35  25  43 /  10  10  10  20
CTB  18  32  23  35 /  10  10  10  20
HLN  20  34  18  38 /  10  10  10  40
BZN  11  28  10  33 /  10  20  10  30
WEY  -2  15  -8  19 /  50  20  20  40
DLN  10  22   8  30 /  10  10  10  40
HVR  22  33  20  40 /  10  10   0  20
LWT  17  29  20  36 /  10  10  10  20

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WATCH FROM LATE FRIDAY NIGHT THROUGH SATURDAY EVENING
FOR MTZ011>013-044>047-049>051.

HIGH WIND WARNING FROM 5 PM FRIDAY TO 5 PM MST SATURDAY FOR
MTZ009-010-014-048.

WINTER STORM WATCH FROM FRIDAY AFTERNOON THROUGH SATURDAY
AFTERNOON FOR MTZ009-014-048.

&&

WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Jan 4, 9:25 AM MST, 5 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREAT FALLS MT
925 AM MST THU JAN 4 2007

MTZ009-010-048-051630-
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-
SOUTHERN ROCKY MOUNTAIN FRONT-
925 AM MST THU JAN 4 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
MONTANA.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER TODAY IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT
THROUGH SATURDAY AFTERNOON.

WEST WINDS WILL INCREASE TO 25 TO 40 MPH WITH OCCASIONAL GUSTS TO
65 MPH FRIDAY NIGHT. STRONG WEST WINDS WILL CONTINUE INTO SATURDAY
AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ011>013-044>047-049>051-051630-
HILL-CASCADE-CHOUTEAU-TOOLE-LIBERTY-EASTERN PONDERA-BLAINE-
EASTERN TETON-JUDITH BASIN-FERGUS-
925 AM MST THU JAN 4 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA
AND NORTH CENTRAL MONTANA.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER TODAY IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

WEST WINDS WILL INCREASE SATURDAY AND BECOME VERY STRONG SATURDAY
AFTERNOON. WINDS OF 25 TO 35 MPH WITH GUSTS TO 60 MPH ARE
POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ008-014-015-052>055-051630-
BEAVERHEAD-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-JEFFERSON-
BROADWATER-MEAGHER-GALLATIN-
925 AM MST THU JAN 4 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
MONTANA.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Jan 4, 10:34 AM MST, 4 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
1034 AM MST THU JAN 04 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     HIGH SUST WINDS  1 N LOMA                47.95N 110.50W
01/02/2007  M50.00 MPH       CHOUTEAU           MT   DEPT OF HIGHWAYS

            50 MPH SUSTAINED 56 MPH GUSTS AT LOMA DOT SITE

&&

DREILLY
Local storm report, Jan 4, 10:35 AM MST, 4 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
1035 AM MST THU JAN 04 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     HIGH SUST WINDS  1 S SWEET GRASS         48.98N 111.96W
01/02/2007  M42.00 MPH       TOOLE              MT   DEPT OF HIGHWAYS

            42 MPH GUSTING TO 50 MPH AT DOT SENSOR.

0550 PM     HIGH SUST WINDS  19 SSW HOBSON           46.74N 110.03W
01/02/2007  M46.00 MPH       JUDITH BASIN       MT   DEPT OF HIGHWAYS

            SUSTAINED 46 MPH GUSTS 52 MPH AT DOT SENSOR.

0605 PM     NON-TSTM WND GST 4 E BRADY               48.04N 111.75W
01/02/2007  M60.00 MPH       PONDERA            MT   MESONET

            FROM RAWS SIERRA.

&&

DREILLY

The office that day

Everything else NWS Great Falls, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 4, 4:17 AM MSTHigh Wind WatchTFX11 hr
Jan 4, 2:48 PM MSTHigh Wind WatchTFX22 hr
Jan 4, 2:48 PM MSTHigh Wind WarningTFX50 hr

Nearby

Winter Storm Watches in Montana, 2007Every winter storm watch in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.